Alert archive / Virginia / Flood Watches in 2017

Flood Watch 4, NWS Blacksburg, VA

May 12, 201710 counties in Virginia; 4 counties in West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this flood watch at May 12, 2017, 12:37 PM EDT for 10 counties in Virginia; 4 counties in West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at May 12, 2017, 2:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 12, 2017, 12:37 PM EDT (16:37 UTC)
In effect from
May 12, 2017, 2:00 PM EDT
Expired
May 13, 2017, 1:19 AM EDT
In force
11 hr
Issued by
NWS Blacksburg, VA

Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, City of Covington, VA, Craig County, VA, Giles County, VA, Grayson County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 56 km from the middle of the area, began a volume at 16:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WGUS61 KRNK 121637
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
1237 PM EDT Fri May 12 2017

...Flood Watch in Effect through Saturday Morning for southeast 
West Virginia and for the mountains of southwest Virginia and 
northwest North Carolina...

.A stationary front southwest of the region will be the focus for
periods of rain through early Saturday. A wave of low pressure
will move along the front producing an area of moderate to heavy
rain which will primarily impact the upper Tennessee River valley 
and into the western slopes of the Appalachians. This will lead 
to a threat for areal flooding and elevated stream levels.

The ground across the region is moist from recent rainfall, so
stream response to runoff will be quicker than normal.
Modest rises are forecast on some of the larger rivers,
particularly west of the Alleghany divide. 

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-
130045-
/O.CAN.KRNK.FA.A.0003.000000T0000Z-170513T1600Z/
/O.NEW.KRNK.FA.A.0004.170512T1800Z-170513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Independence, Whitetop, 
Troutdale, Volney, New Castle, Clifton Forge, Covington, 
Hot Springs, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
1237 PM EDT Fri May 12 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

The Flood watch continues for

* Portions of northwest North Carolina, Virginia, and southeast
  West Virginia, including the following counties, in northwest
  North Carolina, Alleghany, Ashe, and Watauga. In Virginia,
  Alleghany, Bath, Bland, Craig, Giles, Grayson, Smyth, Tazewell,
  and Wythe. In southeast West Virginia, Greenbrier, Mercer,
  Monroe, and Summers. 

* Through Saturday morning.

* * Average rainfall amounts of 1.0 to 2.0 inches, with locally
  higher amounts. 

* Rainfall on top of already moist ground in the region from
  recent rainfall, could lead to flooding of small streams,
  creeks, and poor drainage areas. Larger main stem rivers may
  experience modest rises, but average rainfall would have to
  exceed 2 inches over a large area in order to generate flooding
  for these larger streams.
  

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

NCZ003-019-VAZ013-014-016-017-022>024-032>035-043-121745-
/O.CAN.KRNK.FA.A.0003.000000T0000Z-170513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Surry-Wilkes-Pulaski-Montgomery-Carroll-Floyd-Roanoke-Botetourt-
Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Including the cities of Dobson, Wilkesboro, Radford, Pulaski, 
Blacksburg, Galax, Floyd, Roanoke, Salem, Fincastle, Lexington, 
Buena Vista, Stuart, Rocky Mount, Bedford, Amherst, 
and Martinsville
1237 PM EDT Fri May 12 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for areas along and east of the Blue Ridge has
been canceled. The air has become more stable on the east side of
the mountains which will limit the potential for excessive
rainfall.

$$

11
3 follow-up statements
796 
WGUS61 KRNK 122011
FFARNK

Flood Watch
National Weather Service Blacksburg VA
411 PM EDT Fri May 12 2017

...Flood Watch in Effect through Saturday Morning for southeast
West Virginia and for the mountains of southwest Virginia and
northwest North Carolina...

.A stationary front southwest of the region will be the focus for
periods of rain through early Saturday. A wave of low pressure
will move along the front producing an area of moderate to heavy
rain which will primarily impact the upper Tennessee River valley
and into the western slopes of the Appalachians. This will lead
to a threat for areal flooding and elevated stream levels.

The ground across the region is moist from recent rainfall, so
stream response to runoff will be quicker than normal. Modest
rises are forecast on some of the larger rivers, particularly
west of the Alleghany divide.

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-
130415-
/O.CON.KRNK.FA.A.0004.000000T0000Z-170513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Independence, Whitetop, 
Troutdale, Volney, New Castle, Clifton Forge, Covington, 
Hot Springs, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
411 PM EDT Fri May 12 2017

...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flood Watch continues for

* Portions of northwest North Carolina, Virginia, and southeast 
  West Virginia, including the following areas, in northwest 
  North Carolina, Alleghany NC, Ashe, and Watauga. In Virginia, 
  Alleghany VA, Bath, Bland, Craig, Giles, Grayson, Smyth, 
  Tazewell, and Wythe. In southeast West Virginia, Eastern 
  Greenbrier, Mercer, Monroe, Summers, and Western Greenbrier. 

* Through Saturday morning

* Average rainfall amounts of 1.0 to 2.0 inches, with locally 
  higher amounts. 

* Rainfall on top of already moist ground in the region from 
  recent rainfall, could lead to flooding of small streams, 
  creeks, and poor drainage areas. Larger main stem rivers may 
  experience modest rises, but average rainfall would have to 
  exceed 2 inches over a large area in order to generate 
  flooding for these larger streams. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$

11
481 
WGUS61 KRNK 130429
FFARNK

Flood Watch
National Weather Service Blacksburg VA
1229 AM EDT Sat May 13 2017

...Flood Watch in Effect through Saturday Morning for southeast
West Virginia and for the mountains of southwest Virginia and
northwest North Carolina...

.Low pressure will strengthen off the North Carolina coast this
morning, and we will see rainfall start to shift east by morning.
Runoff from the rainfall the past couple of days will cause creeks
and streams to rise, especially in the mountains.

NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-
131230-
/O.CON.KRNK.FA.A.0004.000000T0000Z-170513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Independence, Whitetop, 
Troutdale, Volney, New Castle, Clifton Forge, Covington, 
Hot Springs, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
1229 AM EDT Sat May 13 2017

...FLOOD WATCH REMAINS IN EFFECT UNTIL NOON EDT TODAY...

The Flood Watch continues for

* Portions of northwest North Carolina, Virginia, and southeast 
  West Virginia, including the following areas, in northwest 
  North Carolina, Alleghany NC, Ashe, and Watauga. In Virginia, 
  Alleghany VA, Bath, Bland, Craig, Giles, Grayson, Smyth, 
  Tazewell, and Wythe. In southeast West Virginia, Eastern 
  Greenbrier, Mercer, Monroe, Summers, and Western Greenbrier. 

* Until noon EDT today

* Additional rainfall amounts of less than half an inch.

* Runoff from recent rains will likely lead to rises on local
  streams and creeks, with some ponding of water in poor drainage
  areas. Larger main stem rivers may experience modest rises, but
  overall no river flooding is anticipated.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on
current forecasts.

You should monitor later forecasts and be alert for possible
Flood Warnings. Those living in areas prone to flooding should be
prepared to take action should flooding develop.

&&

$$
001 
WGUS61 KRNK 130519
FFARNK

Flood Watch
National Weather Service Blacksburg VA
119 AM EDT Sat May 13 2017



NCZ001-002-018-VAZ007-009>012-015-018>020-WVZ042>044-507-508-
130630-
/O.CAN.KRNK.FA.A.0004.000000T0000Z-170513T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-
Grayson-Craig-Alleghany VA-Bath-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
Including the cities of West Jefferson, Sparta, Boone, Tazewell, 
Marion, Bland, Pearisburg, Wytheville, Independence, Whitetop, 
Troutdale, Volney, New Castle, Clifton Forge, Covington, 
Hot Springs, Bluefield, Flat Top, Hinton, Hix, Union, Lewisburg, 
White Sulphur Springs, Alderson, Quinwood, Duo, and Rainelle
119 AM EDT Sat May 13 2017

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of northwest North Carolina,
Virginia, and southeast West Virginia has been cancelled. 

The threat of flooding has diminished as rainfall has abated to
light rain or drizzle. However, streams, creeks and river still
will rise, but all are expected to stay below bankfull. Some low
lying areas near rivers especially along the Bluestone and
Greenbrier may near bankfull by dawn today.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at May 12, 7:15 AM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, May 12, 7:15 AM EDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
715 AM EDT Fri May 12 2017

.SYNOPSIS...
A frontal boundary will remain across the region today into
Saturday. Periods of showers and isolated thunderstorms will
continue through early Saturday. A return to a drier weather pattern
is expected for the latter half of the weekend and into next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 430 AM EDT Friday...

Complex frontal boundary located across forecast area this morning
with cold front pushing south, wave of low pressure along with a
surface trough in West Virginia, and another low center along the
frontal boundary in Tennessee Valley. On the east side of the front,
winds are northeast pushing cooler air into region. Low level
stratus has develop across much of the forecast area this morning. A
wave of low pressure will travel eastward along the front today into
tonight. This will result in the redevelopment of convection this
afternoon into tonight. There could be a band of heavier rains near
the 85h/7h confluence zone ahead of the low. Moist unstable upslope
flow may also enhance rainfall this afternoon into tonight. High
temperatures will be cooler today compared to Thursday with
readings from the lower 50s in the north to the mid 60s along the
southern Blue ridge.

A flood watch remains in effect into early Saturday, highlighting
the concern that runoff from heavier showers may cause flooding.
Streams and creeks are running high with recent rains. QPF amounts
of 1 inch to as much as 2 inches may be possible today into Saturday
morning. Low temperatures will vary from the mid 40s in the north to
the mid 50s in the south.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
As of 415 AM EDT Friday...

Southern stream upper low and northern stream short wave will
phase and finally push the quasi-stationary frontal boundary,
that has plagued our weather much of the week, east out of the
region. Rain during the morning should be largely confined to
areas east of the Blue Ridge, with some lingering showers
across the west and Alleghanys. At this point, expect the axis
of better instability that would produce any thunder, to remain
south and east of the CWA during the morning, which agrees with
SPCs outlook of no general thunder in the Day 2 period.
Additional rainfall during this period should remain generally
1/4 inch or less.

During the remainder of the period, the forecast becomes less
of an issue from the standpoint of flooding and severe weather,
but becomes more problematic in terms of possible "flys in the
ointment" so to speak, regarding a backdoor front, northern
stream upper trough, and potentially associated precipitation
and impact on temperatures.

As the upper low on Saturday takes on a negative tilt and
rotates northeast out of the region Saturday night into Sunday,
the parent upper low across the northeastern U.S. dumbbells back
around through the eastern Great Lakes as a short wave rotates
across the southwest side of the upper low. This will push a
backdoor front and an associated area of PVA toward the region
from the northwest Sunday afternoon into Monday, with the
associated frontal boundary washing out near the NC/VA border
Monday. The models have been increasingly hinting at this signal
over the past few runs, so have included slight chance to low
chance pops, mainly across the Alleghanys, but cannot rule out
some showers working their way along the front southeast toward
the Blue Ridge. The air mass will be fairly dry, but enough
instability is present with cold temps aloft to support
scattered showers.

Temperatures will start out below normal on Saturday with
lingering clouds and rain, but moderate to near normal levels by
the end of the period.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
As of 445 AM EDT Friday...

An upper ridge, that has been anchored across the Midwest for
the past several days, will slowly progress eastward during the
first half of next week. 500mb heights will rise toward 582dm
and 850mb temps will finally rise toward +15C across much of the
area by midweek. This marks a distinct change from the pattern
we have so far seen this month. As a result, a much more
summerlike pattern will evolve through the mid-part of the week
with warming temperatures and a more typical diurnal/orographic
convective pattern evolving with time. The advertised
instability and moisture in place supports advertising
afternoon/evening thunder by midweek.

Temperatures will actually creep to well above normal by midweek
with lows only in the 50s and highs in the 70s and 80s.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 715 AM EDT Thursday...

Low clouds, fog and rain will hinder aviation operations during
the taf period. Pockets of MVFR will close up during the next
couple of hours, then IFR/LIFR conditions will become
widespread as low clouds are spreading south and westward. With
northeast to east low level winds, stratus will persist and
slowly lift as the morning progresses. By late morning, mixing
will lift cloud bases into the afternoon, then conditions will
lower with convection this afternoon into this evening. Several
periods of showers are expected. An isolated thunderstorm is
possible this afternoon west of Interstate 77. Periods of rain
with pockets of fog will continue into tonight.

Medium confidence in ceilings, visibilities and winds during the
taf period.

Extended Aviation Discussion...

A frontal boundary will remain over the region through Saturday
with periods of sub-VFR conditions due to stratus, fog, and
periodic episodes of showers and thunderstorms.

Drier conditions should return to the area Saturday night
Sunday into the first half of next week with largely VFR
conditions at that time. Some isolated MVFR convection may
develop Wednesday and Thursday mainly across the high terrain.

&&

.HYDROLOGY...
As of 523 AM EDT Friday...

Flood Watch in Effect this morning through Saturday Morning for
areas near and west of the Blue Ridge from Lynchburg to Wilkesboro...

Flood watch has been posted to address the high potential for
excessive runoff from forecast heavy rain. Recent model runs have
reduced rainfall totals this afternoon into tonight. The Day one
excessive rainfall still has a marginal risk across the flood watch
area. QPF amounts of 1 inch to as much as 2 inches are possible. The
convective nature of the storms and any training of bands will
effect how much rain falls. The highest rainfall will fall in the
western mountains. FFG remains quite low in the western mountains
around 1 inch for portions of southeast West Virginia and portions
of the New River Valley.

MMEFS has lowered the flood threat from moderate flooding at a few
points along the James River basin to minor and action stage. This
is good news and based off lighter qpf. The potential for
flooding on the Greenbrier River at Alderson has been dropped.
Conditions will need to be monitor today to make adjustments of
the flood watch depending on the nature, position and track of
convection. Keep in mind, of the moist antecedent conditions
across our mountain counties.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flood Watch through Saturday morning for VAZ007-009>020-
     022>024-032>035-043.
NC...Flood Watch through Saturday morning for NCZ001>003-018-019.
WV...Flood Watch through Saturday morning for WVZ042>044-507-508.

&&

SYNOPSIS...KK
NEAR TERM...KK
SHORT TERM...RAB
LONG TERM...DS/RAB
AVIATION...AMS/KK
HYDROLOGY...KK
Hazardous weather outlook, May 12, 5:43 AM EDT, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
543 AM EDT Fri May 12 2017

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-043-WVZ042>044-507-
508-131100-
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Henry-Mercer-Summers-Monroe-Eastern Greenbrier-Western Greenbrier-
543 AM EDT Fri May 12 2017

...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ004>006-020-VAZ044>047-058-059-131100-
Stokes-Rockingham-Caswell-Yadkin-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
543 AM EDT Fri May 12 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...Today and tonight.

Periods of showers are expected this afternoon through tonight.
Locally heavy rainfall and minor flooding is possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Locally heavy rainfall and minor flooding will remain possible
Saturday morning. Otherwise, hazardous weather is not expected
through the period at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

In the hours before

Local storm report, May 12, 10:27 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1027 AM EDT FRI MAY 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     HAIL             2 ESE CRYSTAL HILL      36.84N 78.87W
05/11/2017  E0.50 INCH       HALIFAX            VA   PUBLIC

            HAIL THE SIZE OF A DIME OBSERVED ON CLAYS MILL SCHOOL
            ROAD

&&

SK
Local storm report, May 12, 10:42 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1042 AM EDT FRI MAY 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     4 SSW MAYFIELD          36.46N 79.60W
05/11/2017                   ROCKINGHAM         NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON WORSHAM MILL RD

&&

JRUCKMAN
Local storm report, May 12, 10:46 AM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1046 AM EDT FRI MAY 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     TSTM WND DMG     6 SSW MAYFIELD          36.44N 79.60W
05/11/2017                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN NEAR BURTON RD AT ESTES RD. TIME RADAR
            ESTIMATED.

&&

JRUCKMAN
Local storm report, May 12, 10:51 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1051 AM EDT FRI MAY 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     NW EDEN                 36.51N 79.75W
05/11/2017                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN ON NORTH VAN BUREN RD. TIME RADAR ESTIMATED.

&&

JRUCKMAN
Local storm report, May 12, 10:55 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1055 AM EDT FRI MAY 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     2 ENE EDEN              36.52N 79.70W
05/11/2017                   ROCKINGHAM         NC   911 CALL CENTER

            TREE DOWN AT EAST MEADOW AND NORTH HUNDLEY RD. TIME RADAR
            ESTIMATED.

&&

JRUCKMAN

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:30 PM EDTSpecial Weather StatementRNKGrayson, Smyth, Wythe60 min
May 12, 3:58 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Grayson, Montgomery, Pulaski, Roanoke and 6 more47 min

Nearby

Flood Watches in Virginia, 2017Flood Watches in West Virginia, 2017Flood Watches in North Carolina, 2017Every flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.